Alert archive / Illinois / Tornado Warnings in 2020
Tornado Warning 45, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jul 15, 2020, 8:00 PM CDT for Jackson County, Illinois. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2020, 8:00 PM CDT (01:00 UTC)
- Expired
- Jul 15, 2020, 8:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Jackson County, IL
The radar
The Paducah radar (KPAH), 108 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 8:10 PM CDT | TSTM WND DMG | 1 Nne Murphysboro, IL | TREE DOWN NORTH OF MURPHYSBORO BLOCKING A ROAD. |
| Jul 15, 8:10 PM CDT | TSTM WND DMG | 1 Nne Murphysboro, IL | TREE DOWN NORTH OF MURPHYSBORO BLOCKING THE ROAD ON EAST GRANGE HALL ROAD. |
| Jul 15, 8:10 PM CDT | TSTM WND GST 70 | 4 Ese Ava, IL | POSSIBLE RAIN-WRAPPED TORNADO BETWEEN AVA AND MURPHYSBORO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 6:12 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2017 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
430
WFUS53 KPAH 160100
TORPAH
ILC077-160130-
/O.NEW.KPAH.TO.W.0045.200716T0100Z-200716T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
800 PM CDT Wed Jul 15 2020
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Northern Jackson County in southern Illinois...
* Until 830 PM CDT.
* At 800 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Ava, or 9 miles northwest of Murphysboro, moving
southeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Murphysboro around 820 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Vergennes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3795 8950 3795 8942 3788 8921 3765 8937
3783 8961 3796 8951
TIME...MOT...LOC 0100Z 304DEG 24KT 3786 8947
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
RST1 follow-up statement
576
WWUS53 KPAH 160116
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
816 PM CDT Wed Jul 15 2020
ILC077-160130-
/O.CON.KPAH.TO.W.0045.000000T0000Z-200716T0130Z/
Jackson IL-
816 PM CDT Wed Jul 15 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR CENTRAL
JACKSON COUNTY...
At 816 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Murphysboro, moving southeast at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Murphysboro around 820 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3789 8950 3788 8921 3765 8937 3783 8961
TIME...MOT...LOC 0116Z 299DEG 23KT 3783 8937
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
RSTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jul 15, 7:15 PM CDT, 45 minutes earlier.
Area forecast discussion, Jul 15, 7:15 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Paducah KY 715 PM CDT Wed Jul 15 2020 .UPDATE... Issued at 715 PM CDT Wed Jul 15 2020 Updated aviation discussion. && .SHORT TERM...(Tonight through Thursday night) Issued at 301 PM CDT Wed Jul 15 2020 Main issue in the short term is with the potential for severe thunderstorms this evening and also some possibility for very heavy rain causing localized flash flooding. A shortwave disturbance is moving across northern Missouri this afternoon and will translate eastward into the southern Great Lakes overnight. At the same time, a cold front will progress southeastward into our region tonight into tomorrow. The remnants of an MCV over northwest MO has started to initiate convection out ahead of it in central MO as of 2 PM. The majority of CAMs indicate a bowing segment/linear mode of sorts pushing into our far northwest (Perryville to Mount Vernon IL) around 23-01z. Given 30-35 knots of bulk shear, plentiful instability (MLCAPE of 3000 J/kg), and abundant low level moisture (dew points into the mid 70s), the environment is supportive of a severe storm risk. How far east and southward the line of convection makes it before decreasing in strength is in question, but will likely see a diminishing trend in the severe threat by 03-04z. Considering the linear mode of convection, damaging winds are expected to be the main threat this evening, although an isolated tornado or large hail can't be ruled out. There is a concern for localized flash flooding as well, given extremely high precipitable water values of 2 to 2.4 inches forecast to spread into our region. Any training of convection could easily produce some amounts of 2 inches or greater in a short period of time. This potential is greatest up near the I-64 corridor in southern Illinois, and possibly into southwest Indiana. The cold front is now expected to make it through the majority of the region on Thursday, with model guidance indicating a mostly dry day cross much of the region. However, for collaboration purposes have left in a slight chance for PoPs mainly during the afternoon hours, with slightly higher chances in southern portions of KY closer to the boundary. Heat index values have reached the 100 to 108 threshold across the western half of the region this afternoon, providing a very uncomfortable afternoon. After a very warm night with temperatures in the mid 70s in most locations, tomorrow looks to be somewhat cooler. Latest guidance has reduced high temperatures to the upper 80s to around 90. Those readings combined with dewpoints in the low to mid 70s, will still push heat index readings into the 95 to 105 range. .LONG TERM...(Friday through Wednesday) Issued at 301 PM CDT Wed Jul 15 2020 A frontal boundary in the middle Mississippi and lower Ohio valleys on Friday will keep good chances of showers and thunderstorms across our region Friday. As this front slips a little farther south and basically washes out, convective activity should fizzle out for the evening hours. By late Friday night, a weak mid level wave could initiate a few showers and storms in our far north counties, then daytime heating will increase chances and spread them west to along the Mississippi River. Loss of heating will give us dry conditions Saturday night, then small chances will return to our far eastern counties for Sunday during the daylight hours. Another frontal boundary will be sinking south on Monday, bringing back decent chances of showers and thunderstorms Monday into Wednesday. Increasing chances will slide south each day, with the best chances expected with daytime heating. Although overall timing is not certain, confidence in an overall unsettled pattern is pretty good. Heat and humidity will remain an issue with our region in a persistent southerly flow. Dew points will remain in the lower to middle 70s through the extended, with highs each day generally in the lower to middle 90s. && .AVIATION... Issued at 715 PM CDT Wed Jul 15 2020 A line of showers and tstms will affect parts of the region this evening, including mainly the KMVN and KCGI TAF sites. The line was already showing some signs of weakening as far as severe weather is concerned, but some airports can still be affected by lightning, gusty winds, and brief heavy rainfall this evening. KMVN TAF site will be affected the earliest (at the start of the 00Z TAF period), then possibly KCGI by mid evening. In the late evening, remaining activity will probably be just showers moving across the Wabash valley (affecting KEVV). A wind shift to the west or northwest is forecast for early Thu, and along with this will be an MVFR cloud deck covering most of the northern half of the region, peaking mid- morning Thu and improving into the afternoon. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...SP LONG TERM...RST AVIATION...DB
Hazardous weather outlook, Jul 15, 3:36 PM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 336 PM CDT Wed Jul 15 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-162045- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 336 PM CDT Wed Jul 15 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected to move into southern Illinois and parts of southeast Missouri this evening, then possibly across the remainder of our region tonight. The highest risk of severe storms is north and west of a Cape Girardeau Missouri to Evansville Indiana line. A few storms may contain large hail and damaging winds. A tornado or two cannot be ruled out. Very heavy rainfall may produce isolated flash flooding. Prior to the arrival of thunderstorms, heat indices will top out between 100 and locally up to 110 late this afternoon across southeast Missouri, southwest Illinois, and far western Kentucky. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heat index values will range from 100 to 105 across portions of southeast Missouri and western Kentucky on Thursday afternoon, and then across the entire area Friday through Tuesday. Expect daily thunderstorm chances Thursday through Tuesday, focused primarily during the heat of the afternoon, with heavy rain and lightning the primary storm hazards. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation may be requested this evening.
In the hours before
Local storm report, Jul 15, 7:18 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
718 PM CDT WED JUL 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL CUTLER 38.04N 89.56W
07/15/2020 E0.88 INCH PERRY IL TRAINED SPOTTER
&&Local storm report, Jul 15, 7:19 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
719 PM CDT WED JUL 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL CUTLER 38.03N 89.57W
07/15/2020 E0.88 INCH PERRY IL TRAINED SPOTTER
&&The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:19 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry | 41 min |
| Jul 15, 7:40 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 50 min |
| Jul 15, 7:52 PM CDT | Flash Flood Warning | PAH | Perry | 6 hr |
| Jul 15, 8:27 PM CDT | Special Weather Statement | PAH | Williamson | 48 min |
| Jul 15, 8:52 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Union | 38 min |
| Jul 15, 9:12 PM CDT | Special Weather Statement | PAH | Union | 48 min |
| Jul 15, 9:13 PM CDT | Special Weather Statement | PAH | Gallatin, Hamilton, Saline, White | 47 min |
| Jul 15, 10:19 PM CDT | Special Weather Statement | PAH | Pope, Saline | 41 min |
| Jul 15, 10:20 PM CDT | Flash Flood Warning | PAH | Wayne | 4 hr |
| Jul 15, 11:10 PM CDT | Flash Flood Warning | PAH | Edwards | 94 min |
| Jul 15, 11:11 PM CDT | Special Weather Statement | PAH | White | 34 min |
Nearby
Tornado Warnings in Illinois, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.